Once off of Steriods, how long does it take for the side effects to go?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sunshine82
Regular Member


Date Joined Dec 2008
Total Posts : 21
   Posted 1/12/2009 6:06 PM (GMT -7)   
I have been on Prednisone for almost 5 months starting at 60mg for the first 3 months, and weaning off for the past 2, I will be finished in about 2 weeks, and I was wondering if anyone knew how it takes for the 'moonface' and stuff to go away?

cbk
Regular Member


Date Joined Apr 2007
Total Posts : 134
   Posted 1/12/2009 6:12 PM (GMT -7)   
The weight issues will go away quickly, my moon face was gone within 2 months after I stopped.
 
Muscle/tendon weakness takes a loonggg time to go away. 5 months may not have been long enough for any sort of damage to have been done, but I struggled with leg weakness for a while.  

gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 1/12/2009 6:15 PM (GMT -7)   
Hi I noticed a difference in a few days good for you getting off pred. hope things go good. lol gail
Hallarious woman over 50 ,CD ,IBS 27 years--resection,fistula's,obstructions,hemmies,and still alive.lol gail


patientspiders
Veteran Member


Date Joined Jul 2005
Total Posts : 733
   Posted 1/12/2009 7:30 PM (GMT -7)   
I usually feel prednisone-free about two months after. I feel better as the days go on, but never really feel "rid" of it until about two months after the taper is completed.

You're on the home stretch!
27f, dx'd CD July '05 after 6 fistula/abscess surgeries
(miscarried at 13 weeks, now waiting to heal before trying again)
Stopped Humira August 22nd, 2008.
Went Gluten-Free, noticing some definite improvement.
Started LDN October 27th, and already LOVING IT.

"Our greatest fear is not that we are inadequate, but that we are powerful beyond measure."


LMills
Veteran Member


Date Joined Apr 2008
Total Posts : 1753
   Posted 1/12/2009 8:02 PM (GMT -7)   
Like the others said, to really feel pred-free it takes a month or two. Ah, moonface...
20 years old, Diagnosed with moderate to severe Crohn's and Colitis in May of 2008.
Currently taking:
Prednisone 20 mg, pentasa 2 pills 4x a day, bentyl as needed, omeprazole in the morning, multivitamin, humira every other week, and good probiotics.
Surgery for ectopic pregnancy most likely the result of severe Crohn's inflammation in July of 2008.
Attempting a diet without refined sugars, high fat content, bleached or bromated flour, most dairy, red meat, and avoiding anything spicy like the plague. Also refuse to eat anything with trans fat or high fructose/corn syrup.
"He who has a why to live for can bear with almost any how."


Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2689
   Posted 1/12/2009 9:01 PM (GMT -7)   
I've been off of it since August, I've still got the weight I put on unfortunately. For me it's been like losing any weight, quite difficult. Just didn't fall off of me or anything! The hunger, extra energy, and mood swings left quite quickly. I was lucky enough to not get the moon face.
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Taking Asacol, Questran, Toprol XL (for high blood pressure).


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 1/13/2009 7:45 AM (GMT -7)   
I have been off Pred since January 2nd, and I found the side effects went away fairly quickly. I know it takes a month or so for my skin and hair to go back to normal. Good luck!
Gail*Nanners* Co-Moderator for Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia and Osteoarthritis and Anxiety. Currently my Crohns is in remission.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

Zanne
Veteran Member


Date Joined Apr 2005
Total Posts : 3763
   Posted 1/13/2009 8:25 AM (GMT -7)   
It depends on how long you have been on it. I have been on and off for years. If I am ever lucky enough to get off completely again, my doctor wants me to wear my medic alert bracelet for a full year after. Just to be safe in case of an emergency. But that is an extreme case since I have been on prednisone for the better part of 15 years. The weight gain and moon face go away a lot faster than the suppressed adrenal gland.
Suzanne

CD 19 years offically, 29 unofficially. 3 resections '93, '95 '97
Symptoms constantly but all tests show only minor ulcerations. Currently having multiple episodes of gastritis with no known cause.


Prednisone, 6MP,Prevacid, B12 shots, Bentyl, Xifaxan.....


isergodur
Veteran Member


Date Joined Jan 2009
Total Posts : 831
   Posted 1/13/2009 10:27 AM (GMT -7)   
i am going of the steroids in 3 weeks i have been on them since 10. nov sure hope i get my face back soon..

here is a pic of me taken last weekend (serious moon face)

http://2.bp.blogspot.com/_7nYaaj2g_ew/SWzOJB37WYI/AAAAAAAAASc/VRwe3-ox1P8/s1600-h/Picture+026.jpg

and here i am in the end of October with my baby poodle :)

http://1.bp.blogspot.com/_7nYaaj2g_ew/ST***m8PQkI/AAAAAAAAAN4/8wJhjOudBUU/s1600-h/disaogcharly.jpg

i sure hope i will get my face back i like it a lot :P
24 year old female

Diagonsed with Crohns disease in December 2008..

Medication - Asacol, Remicade, Entocort


sunshine82
Regular Member


Date Joined Dec 2008
Total Posts : 21
   Posted 1/16/2009 7:52 PM (GMT -7)   
Thanks for your answers :)
This is my first time being on predisone, and so I wasn't really sure what to expect.

Isergodur: I am also wanting my face back, seriouly, looking in the mirror and not knowing who is looking back at me is getting old, and I also miss my face, im tired of being so swollen.

daisyrambler
Regular Member


Date Joined Jan 2009
Total Posts : 126
   Posted 1/16/2009 8:06 PM (GMT -7)   
awwww moon face gotta love it .... that is the worse part ... i think ...
> 27 year old female < 
 > Diagonsed with Crohns disease in 2000 <
 
> My Crohns is Crohn's Colitis ~ I have cd in my rectum, colon and all through my small intestine I was told today that on a scale from 1 to 4 mine is a 4 i about cried ..... I dont feel that sick : ( <
 
 > Medication - pentasa(4000mg), imuran(100mg), prednisone(40mg for one more month then i get to tapper), potassium, vitamin C, multivitamin, and iron plus i will start humira in about a month <
 
> I thank the Lord for my wonderful family and amazing husband <


cutie
Regular Member


Date Joined Jan 2009
Total Posts : 80
   Posted 1/16/2009 8:26 PM (GMT -7)   
I still have my moon face and have been off Prednisone for about 6 months! I still feel a little "crazy" in my head too. Maybe this is the way it's going to be.
age 41,diagnosed with CD in 11/07, Rx Pentasa 2000mg and Remicade.


indigosunrise
Regular Member


Date Joined Nov 2007
Total Posts : 497
   Posted 1/17/2009 5:45 PM (GMT -7)   
I have been off pred for a little over two weeks. My face is beginning to lose the "moon cheeks", but like Cutie said, I still feel kind of crazy in my head. I have been somewhat depressed as well and I wonder if that may have something to do with it. I was on prednisone for almost a year, more on than off.

sunshine82
Regular Member


Date Joined Dec 2008
Total Posts : 21
   Posted 1/17/2009 7:31 PM (GMT -7)   
daisyrambler: The moon face is bad, but for me it was the horrible stretch marks i now have on my upper arms and armpits and stomach that are the worst, the moon face is starting to go down a bit, but the stretch marks are forever :(

Cutie: 6 months and you still have a moon face?? wow! how long where you on it for?

indigosunrise: almost a year, i thought 6 months was long, I think I would go crazy if I had to be on it longer, from what I have been reading it takes a few months to get back to normal, goodluck!

cutie
Regular Member


Date Joined Jan 2009
Total Posts : 80
   Posted 1/17/2009 7:36 PM (GMT -7)   
I was on it from November 07 to July 08---I guess something else is wrong
age 41,diagnosed with CD in 11/07, Rx Pentasa 4000mg and Remicade.


daisyrambler
Regular Member


Date Joined Jan 2009
Total Posts : 126
   Posted 1/18/2009 8:57 PM (GMT -7)   
o yeah sunshine .... you are right the stretch marks are the worst ... cause they are forever ... I have them on my upper arms and stomach too
dang ... love to hate pred ...
> 27 year old female < 
 > Diagonsed with Crohns disease in 2000 <
 
> In 2009 I was told my Crohns is Crohn's Colitis ~ they said the cd in my rectum, colon and all through my small intestine I was told that on a scale from 1 to 4 mine is a 4 i about cried ..... I dont feel that sick : ( <
 
 > Medication - pentasa(4000mg), imuran(100mg), prednisone(40mg for one more month then i get to tapper), potassium, vitamin C, multivitamin, and iron plus i will start humira in about a month <
 
> I thank the Lord for my amazing husband and wonderful family <

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:37 PM (GMT -7)
There are a total of 2,732,662 posts in 301,041 threads.
View Active Threads


Who's Online
This forum has 151200 registered members. Please welcome our newest member, MartiG.
327 Guest(s), 9 Registered Member(s) are currently online.  Details
Michael_T, Teamchris, Hachiko, lymedriven, ks1905, An38, Broncofan18, Kristvet86, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer